| Model Number |
SA60AT |
| Medical Device Problem Code |
Scratched Material (3020)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/16/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
Event or Problem Description
A health care professional reported that during surgery a central scratch on the iol was observed through the microscope prior to implantation.The iol was not implanted, and the surgery was completed using a replacement lens.No patient contact and no patient impact.Additional information has been requested.
Additional Manufacturer Narrative
The lens was returned positioned incorrectly posterior side up in the lens case.Solution was dried on the lens.The lens was cleaned with klrp for further evaluation.The reported "central scratch" was not observed.A dimensional inspection was conducted and the lens met specification per the approved (plan view) template.No optic or haptic damage was observed.It is unknown if the dried solution may have been interpreted as the reported complaint.A device history record review and a non-conformance review of the reported lot number was conducted.The deviation review did not reveal any potential contributing factors to the reported complaint and all corresponding production release specifications defined in the device master record were met.The account indicated the use of a qualified cartridge and handpiece with a non-qualified viscoelastic.Company viscoelastic is the only qualified viscoelastic with the qualified lens/cartridge combination.The reported "central scratch" was not observed.No optic or haptic damage was observed.Only dried viscoelastic was observed on the lens.It is unknown if the dried solution may have been interpreted as the reported complaint.A failure to follow the ifu occurred.A non-qualified viscoelastic was used.Company viscoelastic is the only qualified viscoelastic for the lens/cartridge combination used.The ifu instructs: company foldable iols are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The manufacturer internal reference number is: (b)(4).